How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32679
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

Treated Fibrillation last 8 years. Current age 80.

Resolved Question:

Treated for Atrial Fibrillation last 8 years. Current age 80. Warfarin (5mg per day normal to meet INR 2-3 ).Just switched to Rivaroxaban on cardiologist recommendation(15mg).Trial week has featured considerable stomach ache . Switchover was immediate,no gap to run-down warfarin. Could this have compromised the switch and caused the re-action ? Back on wafarin but would like another go .Please advise.VMT.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi. The stomach side effects of the Rivaroxaban are one possible side effect to the medication but it wouldn't have been caused by the switchover. You can have another go with the Rivaroxaban while being weaned off the warfarin to see if that makes a difference, but most likely the side effect is just from the Rivaroxaban itself and not at all related to the warfarin
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32679
Experience: 20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
Dr. Chip and other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 2 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.
I would like to provide another opinion
why don't you try another novel anticoagulant
This stomach pain issue could have been bleeding
why not switch to eliquis. This has the least bleeding side effects of all the new drugs